Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Cheyenne, WY

June 22, 2012Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2012, 5:07 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 5:07 PM MDT (23:07 UTC)
Expired
Jun 22, 2012, 5:45 PM MDT
In force
38 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:52 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3114 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS55 KCYS 222307
SVRCYS
NEC033-105-222345-
/O.NEW.KCYS.SV.W.0058.120622T2307Z-120622T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTH OF DIX...OR 18 MILES SOUTHEAST OF KIMBALL...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POTTER AND LORENZO.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 35 AND
51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4102 10363 4134 10327 4104 10298 4099 10315
      4099 10360
TIME...MOT...LOC 2307Z 240DEG 20KT 4103 10344
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
379 
WWUS55 KCYS 222324
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT FRI JUN 22 2012

NEC033-105-222345-
/O.CON.KCYS.SV.W.0058.000000T0000Z-120622T2345Z/
CHEYENNE NE-KIMBALL NE-
524 PM MDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 545 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
SOUTH OF POTTER...OR 20 MILES SOUTHEAST OF KIMBALL...MOVING NORTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  POTTER AND LORENZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4100 10352 4134 10327 4104 10298 4099 10315
      4099 10360
TIME...MOT...LOC 2324Z 240DEG 20KT 4108 10333
WIND...HAIL 60MPH 1.00IN

$$

TJT
533 
WWUS55 KCYS 222343
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT FRI JUN 22 2012

NEC033-105-222353-
/O.EXP.KCYS.SV.W.0058.000000T0000Z-120622T2345Z/
CHEYENNE NE-KIMBALL NE-
543 PM MDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES WILL EXPIRE AT 545 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT

LAT...LON 4100 10352 4134 10327 4104 10298 4099 10315
      4099 10360
TIME...MOT...LOC 2343Z 240DEG 20KT 4113 10321

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:11 PM MDT, 56 minutes earlier.

Area forecast discussion, Jun 22, 4:11 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT FRI JUN 22 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...CIRRUS SHIELD ASSOCIATED WITH
THE SHORTWAVE MOVING TOWARD THE AREA IS CLEARING WESTERN PORTIONS OF
THE CWA THIS HOUR...WITH SOME CU TOWERS TRYING TO DEVELOP UNDER THE
SHIELD ALONG AND EAST OF THE LARAMIE RANGE. STILL THINKING THAT
CONVECTION WILL HAVE A BETTER CHANCE TO PERSIST ONCE THIS CIRRUS
SHIELD CLEARS TO THE NORTHEAST LATE THIS AFTERNOON AND EVENING.
MESOANALYSIS SHOWS MLCAPE VALUES RANGING FROM 500 TO 3000 J/KG FROM
EAST TO WEST ACROSS THE EASTERN PLAINS...WITH 0 TO 6 KM BULK SHEAR
VALUES OF 50 TO 60 KTS. THEREFORE THE POTENTIAL FOR HIGH BASED
SUPERCELLS REMAINS FOR THIS AFTERNOON AND EVENING...AND SO DID NOT
MAKE ANY CHANGES TO THE NOON HOUR UPDATE REGARDING THIS EVENINGS
SEVERE POTENTIAL.

RADAR IMAGERY SHOWS THE DRYLINE FRONTAL BOUNDARY BEGINNING TO
MOVE OFF THE LARAMIE RANGE IN SOUTHERN PLATTE AND NORTHERN LARAMIE
COUNTIES. AS IT MOVES EAST...WILL SEE VERY DRY AIRMASS MOVE INTO
THE PLAINS OF WYOMING THIS EVENING WITH GUSTY WEST WINDS OCCURRING
AS WELL. THEREFORE THE RED FLAG WARNING LOOKS TO BE IN GOOD SHAPE
AS AREAS FURTHER WEST HAVE BEEN GUSTING 30 TO 45 MPH WITH
HUMIDITIES AS LOW AS 5 PERCENT. TONIGHT WILL SEE WINDS EASE...BUT
HUMIDITY RECOVERIES REMAIN POOR WITH ONLY 20 TO 30 PERCENT
EXPECTED ALONG AND WEST OF THE LARAMIE RANGE.

AS PREVIOUSLY ADVERTISED...VERY HOT TEMPERATURES ARE EXPECTED FOR
TOMORROW WITH WIDESPREAD MID TO UPPER 90S ACROSS SOUTHEAST
WYOMING...WITH UPPER 90S TO LOW 100S EXPECTED IN THE PANHANDLE. THE
DRYLINE WILL BE EAST OF THE ENTIRE FORECAST AREA BY LATE MORNING
WITH VERY DRY AIR FILTERING INTO THE NEBRASKA PANHANDLE. NAM BUFR
SOUNDINGS SHOW THAT THE PANHANDLE WILL MIX TO ROUGHLY 600 MB BY
EARLY AFTERNOON...WITH 25 TO 35 KT WINDS AVAILABLE AT THIS LEVEL TO
MIX TO THE SURFACE. SO WENT AHEAD AND UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING FOR THE PANHANDLE ZONES FOR THE EXPECTED
HUMIDITIES IN THE UPPER TEENS AND GUSTY WINDS MIXING DOWN TO THE
SURFACE. WINDS SHOULD EASE QUICKER IN THIS AREA...SO ENDED THE
WARNING AT 00Z VS THE WYOMING PORTION WHICH WILL CONTINUE THROUGH
03Z.

SURFACE HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL COMBINE WITH A
REDEVELOPING SURFACE PRESSURE TROUGH OVER THE ROCKIES TO BRING A
RETURN OF MOIST EAST-SOUTHEASTERLY SURFACE FLOW ACROSS THE
EASTERN PLAINS LATE SATURDAY NIGHT AND SUNDAY MORNING. HUMIDITIES
SHOULD STAY DRY FURTHER WEST...BUT WINDS WILL BE LESS. A BUILDING
UPPER LEVEL RIDGE WILL BACK WINDS ALOFT TO THE SOUTHWEST...WITH A
MONSOON TYPE PATTERN SETTING UP. WILL SEE A WEAK SHORTWAVE MOVE UP
FROM THE SOUTH AND ALSO SUBTROPICAL MOISTURE. THE COMBINATION OF
DRY LLVLS AND MOIST MIDLEVELS WILL BRING A CHANCE FOR DRY
THUNDERSTORMS WEST OF THE LARAMIE RANGE. EMPHASIZED THIS POTENTIAL
IN THE FWF AS IT COULD MEAN MORE FIRE STARTS FOR ALREADY FIRE
PRONE AREAS. FURTHER EAST...SUFFICIENT MOISTURE IN THE LLVLS MEANS
ANY STORMS THAT MOVE INTO THIS AREA WILL LIKELY PRODUCE WETTING
RAINS. TEMPERATURES WILL REMAIN HOT IN THE 90S.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
OMEGA BLOCKING PATTERN WILL CONTINUE THROUGH THE FIRST PART OF THE
UPCOMING WEEK...BUT DOES SHOW SIGNS OF WEAKENING. MID/UPPER-LEVEL
RIDGE AXIS CENTERED OVER THE CENTRAL PLAINS WILL MAINTAIN A
MONSOONAL MOISTURE PLUME EXTENDING NORTHEAST TOWARDS THE CWA ON
MONDAY AND TUESDAY. MEANWHILE...A SFC PRESSURE TROUGHING WILL
CONTINUE TO ADVECT LLVL MOISTURE NORTH/NORTHWEST IN RETURN FLOW
AROUND THE UPPER-MISSISSIPPI RIVER VALLEY SFC HIGH. INSTABILITIES
ARE NOT ALL THAT HIGH...BUT WILL BE SUFFICIENT FOR AFTERNOON AND
EVENING THUNDERSTORM CHANCES ON BOTH MONDAY AND TUESDAY. WEAK
STEERING FLOW WILL LIMIT THE SEVERE POTENTIAL...BUT WILL INCREASE
THE PRECIPITATION EFFICIENCY AND THREAT OF HEAVY RAIN ACROSS THE
EASTERN PLAINS. A WEAK SURFACE COOL FRONT WILL MOVE THROUGH TUESDAY
NIGHT/EARLY WEDNESDAY ALLOWING THE FLOW TO FLATTEN AND SHUNTING THE
MONSOONAL MOISTURE TRAJECTORY TO THE SOUTHEAST. SO...KEPT A DRY
FORECAST GOING FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. H7 THERMAL
RIDGE WILL REMAIN IN PLACE FOR MONDAY AND TUESDAY...KEEPING 16-18C
AIR ANCHORED INTO THE CWA. THE RESULT WILL BE FOR HIGH TEMPERATURES
THAT WILL CONTINUE TO REACH THE 90S...WITH EVEN SOME LOW 100S OVER
THE WESTERN NEBRASKA PANHANDLE. THERE WILL BE A COUPLE OF DEGREES OF
COOLING BEHIND THE WEAK TUESDAY NIGHT FRONTAL PASSAGE.

&&

.AVIATION...18Z TAF ISSUANCE...WYOMING TERMINALS...VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD. ALTHOUGH THE THUNDERSTORM
ACTIVITY IS EXPECTED TO REMAIN EAST OF KCYS LATE THIS
AFTERNOON...DID INCLUDE VCTS AT KCYS TO ACCOUNT FOR ITS PROXIMITY.
OTHERWISE...GUSTY SOUTHWEST WINDS WILL CONTINUE AND/OR DEVELOP
ACROSS THE AREA...WITH GUSTS APPROACHING 35 OR 40 KNOTS THIS
AFTERNOON. THESE WINDS WILL DECREASE AROUND SUNSET.

NEBRASKA TERMINALS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP BY LATE AFTERNOON AND MORESO DURING THE EVENING HOURS. A FEW
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE CONTAINING
DAMAGING WINDS AND SMALL HAIL. STRONG SOUTHEAST WINDS WILL PREVAIL
THIS AFTERNOON AND THEN TURN TO THE SOUTHWEST BEHIND THE
THUNDERSTORM DEVELOPMENT THIS EVENING.

&&

.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS OCCURRING ALONG
AND WEST OF THE LARAMIE RANGE WILL CONTINUE THROUGH THE
EVENING...WITH HUMIDITIES RANGING FROM 4 TO 15 PERCENT AND
SOUTHWEST WINDS GUSTING GENERALLY 30 TO 45 MPH. FURTHER
EAST...WINDS ARE GUSTY AS WELL BUT ARE OUT OF THE SOUTHEAST WITH
HUMIDITIES 20 PERCENT AND HIGHER. THE EXCEPTION IS ALONG THE
CHEYENNE RIDGE WITH A RANGE OF 15 TO 20 PERCENT. A DRY FRONT WILL
MOVE EAST ACROSS THE WYOMING PLAINS THIS EVENING AND WILL DROP
HUMIDITIES TO CRITICAL VALUES WITH GUSTY WINDS TURNING TO THE
WEST. HUMIDITY RECOVERIES WILL BE POOR TONIGHT ALONG AND WEST OF
THE LARAMIE RANGE WITH 20 TO 30 PERCENT EXPECTED. SATURDAY WILL
SEE CRITICAL CONDITIONS AGAIN...SIMILAR TO TODAY BUT WILL EXPAND
TO THE NEBRASKA PANHANDLE. WINDS WILL BE SOMEWHAT LESS HERE WITH
GUSTS TO 30 MPH VERSUS THE 40 TO 45 MPH EXPECTED ACROSS WYOMING.

A SURFACE HIGH IS FORECAST TO BUILD OVER THE NORTHERN PLAINS ON
SUNDAY...CAUSING SURFACE WINDS TO GO EASTERLY OVER THE PLAINS.
INCREASING LOW LEVEL MOISTURE ON SUNDAY AFTERNOON WILL LIKELY KEEP
HUMIDITIES ABOVE CRITICAL LEVELS TO THE EAST OF THE LARAMIE RANGE.
DRY AIR WILL PERSIST IN THE WEST...AND WITH MIDLEVEL MOISTURE AND
ENERGY APPROACHING FROM THE SOUTHWEST...COULD SEE THE POTENTIAL
FOR DRY THUNDERSTORMS ALONG AND WEST OF THE LARAMIE RANGE ON
SUNDAY AFTERNOON.

&&

CLIMATE...DOWNRIGHT HOT TEMPERATURES FOR THIS PART OF THE COUNTRY
TO RETURN AGAIN SATURDAY. BELOW ARE SOME RECORD HIGHS FOR
SELECTED CITES FOR THE 23RD OF JUNE THAT ARE IN DANGER OF BEING
TIED OR BROKEN.

23 JUNE...LARAMIE 94 (1954)....SCOTTSBLUFF 105 (1954)...SIDNEY
104 (1954)

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 11 PM FRIDAY FOR WYZ101-WYZ102-WYZ103-
     WYZ104-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-WYZ112-
     WYZ113-WYZ114-WYZ116-WYZ117-WYZ118-WYZ119.
     RED FLAG WARNING FROM 10 AM SATURDAY TO 9 PM SATURDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ104-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-
     WYZ111-WYZ112-WYZ113-WYZ114-WYZ116-WYZ117-WYZ118-WYZ119.
NE...RED FLAG WARNING FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jun 22, 12:00 PM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT FRI JUN 22 2012

WYZ101>119-231800-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1200 PM MDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
MAINLY TO THE EAST OF THE LARAMIE RANGE AND NORTH OF THE CHEYENNE
RIDGE. A FEW THUNDERSTORMS FROM MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS IN THIS AREA. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR
PLATTE...NIOBRARA...AND GOSHEN COUNTIES.

DRY AND WINDY CONDITIONS OCCURRING WEST OF THE LARAMIE RANGE WILL
CONTINUE THROUGH THIS EVENING..AND ARE EXPECTED TO MOVE EAST
ACROSS THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. A
RED FLAG WARNING IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING TODAY
FOR THESE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO SOUTHWEST WINDS...VERY DRY CONDITIONS...AND HOT
TEMPERATURES WILL CONTINUE ON SATURDAY AFTERNOON. A RED FLAG
WARNING IS IN EFFECT THROUGH SATURDAY EVENING.

THERE WILL BE AN ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS
OVER SOUTHEAST WYOMING EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR NIOBRARA AND GOSHEN COUNTIES
THIS AFTERNOON AND EVENING WITH THE RISK OF SEVERE
THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-231800-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1200 PM MDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE NEBRASKA
PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS
WITH ANY SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM MDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST WINDS AND HOT TEMPERATURES WILL AFFECT THE PANHANDLE ON
SATURDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM
SATURDAY MORNING THROUGH THE EVENING.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NEBRASKA
PANHANDLE EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING WITH THE RISK OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Local storm report, Jun 22, 2:19 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TORNADO          4 ESE I-25 EXIT 65      41.85N 104.81W
06/07/2012                   PLATTE             WY   NWS EMPLOYEE

            TORNADO DISSIPATED AT 419 PM.

&&

MAZUR
Special weather statement, Jun 22, 4:57 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI JUN 22 2012

NEZ020-054-055-222345-
BANNER NE-CHEYENNE NE-KIMBALL NE-
457 PM MDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL...WESTERN
CHEYENNE AND EXTREME SOUTHEASTERN BANNER COUNTIES UNTIL 545 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF DIX...OR 17 MILES SOUTHEAST OF
KIMBALL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIX...
  POTTER...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 27 AND
51.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10369 4144 10341 4125 10299 4099 10330
TIME...MOT...LOC 2257Z 217DEG 29KT 4105 10345

TJT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:08 AM MDTFire Weather WatchCYS13 hr
Jun 22, 4:57 PM MDTSpecial Weather StatementCYSCheyenne48 min
Jun 22, 5:57 PM MDTSpecial Weather StatementCYSCheyenne48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.